Alert archive / Oklahoma / High Wind Warnings in 2006
High Wind Warning 3, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Sep 21, 2006, 3:30 PM CDT for 7 counties in Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 21, 2006, 3:30 PM CDT (20:30 UTC)
- Expired
- Sep 21, 2006, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Ellis County, OK, Grant County, OK, Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 70 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 3:35 PM CDT | NON-TSTM WND GST 59 | 2 S Alva, OK | KAVK 22041G51KT |
| Sep 21, 3:52 PM CDT | NON-TSTM WND GST 58 | 8 W Woodward, OK | KWWR 26033G50KT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 212030 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING IN EFFECT... ...WIND ADVISORY IN EFFECT... .INTENSE LOW PRESSURE WILL TRACK ACROSS KANSAS LATE THIS AFTERNOON AND EVENING RESULTING IN A CORRIDOR OF STRONG WINDS. OKZ004>007-009>011-212300- /O.NEW.KOUN.HW.W.0003.060921T2030Z-060921T2300Z/ /O.EXT.KOUN.WI.Y.0019.060921T2300Z-060922T0100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW 330 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTHWEST TO WEST WINDS OF 40 TO 50 MPH...WITH GUSTS NEAR 60 MPH... WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING DUST CAN ALSO BE A HAZARD NEAR OPEN FIELDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. ALTHOUGH THE EXCESSIVE WIND SPEEDS WILL DIMINISH SLIGHTLY BY EARLY EVENING... GUSTS TO 45 MPH ARE STILL LIKELY TO CONTINUE. $$ OKZ008-012>025-027-033>038-044-TXZ083>088-220100- /O.CON.KOUN.WI.Y.0019.000000T0000Z-060922T0100Z/ KAY-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER- LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-HARMON- GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR- INCLUDING THE CITIES OF...PONCA CITY...ENID...PERRY...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ELK CITY...SAYRE...BURNS FLAT...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...HOLLIS...MANGUM... HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR 330 PM CDT THU SEP 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS WINDS OF 25 TO 40 MPH... WITH GUSTS NEAR 50 MPH... WILL AFFECT THE REGION THROUGH EARLY EVENING BEFORE DIMINISHING. THE MOST INTENSE WINDS WILL BE CLOSEST TO THE LOW PRESSURE CENTER...INCLUDING THE NORTHERN THIRD OF OKLAHOMA. AREAS OF BLOWING DUST...WITH VISIBILITIES REDUCED BELOW 5 MILES WILL ALSO BE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CJS
1 follow-up statement
000 WWUS74 KOUN 212303 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 603 PM CDT THU SEP 21 2006 ...A WIND ADVISORY REMAINS IN EFFECT THROUGH 8 PM... .INTENSE LOW PRESSURE CENTERED OVER KANSAS WILL CONTINUE TO SUPPORT STRONG AND GUSTY WEST TO SOUTHWEST WINDS THROUGH MID EVENING. OKZ004>007-009>011-220100- /O.EXP.KOUN.HW.W.0003.000000T0000Z-060921T2300Z/ /O.CON.KOUN.WI.Y.0019.000000T0000Z-060922T0100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW 603 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WINDS WILL SLOWLY DECREASE THROUGH THE EVENING...BUT SUSTAINED SPEEDS ABOVE 30 MPH AND GUSTS AROUND 45 MPH WILL STILL BE COMMON THROUGH 8 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING DUST CAN ALSO BE A HAZARD NEAR OPEN FIELDS. $$ OKZ008-012>025-027-033>038-044-TXZ083>088-220100- /O.CON.KOUN.WI.Y.0019.000000T0000Z-060922T0100Z/ KAY-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER- LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-HARMON- GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR- INCLUDING THE CITIES OF...PONCA CITY...ENID...PERRY...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ELK CITY...SAYRE...BURNS FLAT...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...HOLLIS...MANGUM... HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR 603 PM CDT THU SEP 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WIND SPEEDS WILL SLOWLY DECREASE THIS EVENING...BUT SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH WILL REMAIN COMMON THROUGH 8 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING DUST CAN ALSO BE A HAZARD NEAR OPEN FIELDS. $$ BURKE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Sep 21, 3:18 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 21, 3:18 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CDT THU SEP 21 2006
.DISCUSSION...
MULTI-DIMENSIONAL EVENT CURRENTLY UNFOLDING. THE WORST OF THE WINDS
THAT HAVE AFFECTED ABOUT THE WESTERN TWO THIRDS OF OKLAHOMA AND
NORTH TEXAS TODAY IS NEARING AN END AS DRY AIR HAS BEEN
INCORPORATED INTO THE WEST KANSAS UPPER LOW WITH AN ASSOCIATED
OCCLUSION. EXPECT ANOTHER FEW HOURS OF STRONG WINDS TO REMAIN ACROSS
NORTHERN OKLAHOMA HOWEVER WHERE THE PRESSURE GRADIENT IS TIGHTEST
AND SUBSIDENCE HAS OVERSPREAD NORTHWEST OKLAHOMA BEHIND THE FRONT.
MARGINAL HIGH WIND CRITERIA SEEM LIKELY OVER THE HIGHER TERRAIN OF
NORTHWEST OKLAHOMA...AND WILL MONITOR CLOSELY FOR A POSSIBLE UPGRADE
TO A HIGH WIND WARNING.
A NARROW RIBBON OF WEAK TO MODERATELY UNSTABLE AIR HAS FORMED EAST
OF THE FRONT WITH LIFT STRONGEST AHEAD OF THE KANSAS LOW. WILL
MAINTAIN HIGHEST POPS ACROSS NORTH CENTRAL OKLAHOMA THROUGH EARLY
EVENING WHERE ASCENT WILL BE DEEPEST/STRONGEST...WITH SLIGHTLY LOWER
POPS FARTHER SOUTH ALONG THE FRONT AND/OR DRYLINE.
MODELS HAVE THE UPPER LOW CONTINUING ON A NORTHERN TRACK OVERNIGHT
WITH ANOTHER UPPER TROUGH/LOW REFORMING TO ITS WEST. DEEP MOISTURE
THAT HAS LIMITED THE AMOUNT OF SEVERE WEATHER TO THIS POINT SHOULD
SURGE AHEAD OF THE FRONT OVERNIGHT POSSIBLY AFFECTING SOUTHEAST
OKLAHOMA WHERE A HEIGHTENED RISK OF SUPERCELLS MAY OCCUR THIS
EVENING.
REORGANIZATION OF THE UPPER LOW HAS THE FRONT/DRYLINE SEPARATING
INTO DISTINCT FEATURES BY EARLY FRIDAY...WITH THE DRYLINE STALLING
OVER SOUTHEAST OKLAHOMA...AND THE FRONT REDEVELOPING OVER WESTERN
KANSAS WITH THE NEWLY FORMING UPPER LOW. SCATTERED CONVECTION WILL
REMAIN POSSIBLE ALONG THE DRYLINE FRIDAY...BUT THE LARGER ISSUE MAY
BE EXTREME FIRE WEATHER DEVELOPING PER NAM BUFFER SOUNDINGS AND THE
ASSOCIATED WARM/DRY SOUTHWEST FLOW WEST OF THE DRYLINE. HAVE
THEREFORE ISSUED A FIRE WEATHER WATCH FOR ALL AREAS WEST OF THE
EXPECTED POSITION OF THE DRYLINE.
MODEL CONSENSUS THEN HAS THE NEW FRONT MOVING THROUGH THE REGION
FRIDAY NIGHT AND SATURDAY WITH THESE PERIODS LOOKING LIKE THE NEXT
BEST CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE. MUCH WILL
DEPEND ON WHERE THE DRYLINE ENDS UP FRIDAY AND STRENGTH OF THE
ASCENT FIELDS ACCOMPANYING THE NEXT LOW THAT IS STILL EVOLVING.
EXPECT THE FRONT TO CLEAR THE AREA BY LATE SATURDAY WITH
DRIER/STABLE AIR AFFECTING AREA FOR THE FOLLOWING DAYS. MEDIUM RANGE
MODELS SHOW THE POTENTIAL FOR INCREASING MOISTURE RETURN AND RENEWED
THUNDERSTORM CHANCES BY THE MIDDLE OF NEXT WEEK AS ANOTHER FRONT
APPROACHES. MODEL CONSENSUS HAS THE FRONT MOVING THROUGH ON
WEDNESDAY.
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 89 62 78 / 30 10 10 10
HOBART OK 59 88 58 77 / 10 10 10 10
WICHITA FALLS TX 65 94 63 83 / 10 10 10 10
GAGE OK 51 82 51 71 / 20 10 20 10
PONCA CITY OK 57 84 59 74 / 50 20 30 10
DURANT OK 68 91 72 86 / 50 30 40 30
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ027-OKZ033-OKZ034-OKZ035-
OKZ036-OKZ037-OKZ038-OKZ044.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ021-OKZ022-
OKZ023-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ044.
TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
JAMESHazardous weather outlook, Sep 21, 3:05 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT THU SEP 21 2006
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
305 PM CDT THU SEP 21 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS OF CENTRAL AND EASTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM RINGLING...TO YUKON...TO
MEDFORD.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW
THROUGH 10 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
SLIGHT RISK AREA SHOULD KEEP UP TO DATE WITH THE LATEST WEATHER
INFORMATION TODAY... AND PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.
DISCUSSION...
A STRONG STORM SYSTEM IS MOVING NORTHEAST FROM SOUTHEAST COLORADO
INTO WESTERN KANSAS. A DRYLINE IS MOVING THROUGH WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS THURSDAY AFTERNOON AND WILL CONTINUE TO MOVE
EAST. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY
AFTERNOON ALONG AND AHEAD OF THIS DRYLINE. INSTABILITY WILL INCREASE
AS MOISTURE INCREASES IN THE LOW LEVELS TODAY. THIS MODERATE
INSTABILITY WILL COMBINE WITH VERY STRONG WIND SHEAR TO BE
SUFFICIENT FOR STRONG TO SEVERE THUNDERSTORMS...INCLUDING
SUPERCELLS... WITH THE PRIMARY THREAT OF DAMAGING WINDS AND A
SECONDARY THREAT OF HAIL. DESPITE MARGINAL INSTABILITY...THE STRONG
WIND SHEAR IS SUFFICIENT FOR A ISOLATED TORNADOES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
A WIND ADVISORY IS IN EFFECT TODAY FOR MUCH OF WESTERN OKLAHOMA AND
PARTS OF WESTERN NORTH TEXAS... WHERE SOUTHWEST TO WEST WINDS OF 25
TO 35 MPH AND GUSTS TO NEAR 50 MPH WILL PREVAIL BEHIND THE DRYLINE.
WIND GUSTS OVER 40 MPH WILL ALSO BE POSSIBLE EAST OF THE DRYLINE.
THE COMBINATION OF STRONG WINDS...LOW HUMIDITY AND WARM TEMPERATURES
WILL ALSO RESULT IN INCREASED FIRE DANGER. AS A RESULT...A RED FLAG
WARNING IS IN EFFECT FOR MUCH OF WESTERN NORTH TEXAS AND SOUTHWEST
OKLAHOMA THURSDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE FOR PARTS OF CENTRAL
AND EASTERN OKLAHOMA ON FRIDAY AND SATURDAY AS ANOTHER UPPER LEVEL
STORM SYSTEM MOVES EASTWARD FROM THE ROCKIES AND A COLD FRONT MOVES
INTO THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY SEPTEMBER 22.In the hours before
Local storm report, Sep 21, 2:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM NON-TSTM WND GST 21 N MOORELAND 36.74N 99.21W
09/21/2006 M60 MPH WOODWARD OK MESONET
OKLAHOMA MESONET.
0240 PM NON-TSTM WND GST 2 WSW WOODWARD 36.42N 99.42W
09/21/2006 M59 MPH WOODWARD OK MESONET
OKLAHOMA MESONET.
&&
JLPSpecial weather statement, Sep 21, 3:00 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT THU SEP 21 2006 OKZ004>007-009>011-014-015-212100- ALFALFA OK-GRANT OK-WOODS OK-HARPER OK-WOODWARD OK-ELLIS OK-MAJOR OK- DEWEY OK-ROGER MILLS OK- 300 PM CDT THU SEP 21 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...DEWEY...ELLIS... GRANT...HARPER...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES. VERY STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS TODAY ACROSS NORTHWEST PORTIONS OF OKLAHOMA. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WILL BE SEEN...WITH SOME GUSTS AS HIGH AS 60 MPH POSSIBLE. THESE WINDS WILL OCCUR NEAR AND BEHIND A COLD FRONT THAT IS SURGING EASTWARD OVER THE REGION. THESE WINDS ARE STRONG ENOUGH TO DAMAGE LIGHT-WEIGHT STRUCTURES AND WILL CREATE DANGEROUS DRIVING CONDITIONS. IN ADDITION...RESTRICTED VISIBILITIES WILL OCCUR DUE TO BLOWING DIRT...ESPECIALLY NEAR FRESHLY PLOWED FIELDS. PEOPLE IN ALFALFA...DEWEY...ELLIS...GRANT...HARPER...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES...INCLUDING THE CITIES OF ALVA AND WOODWARD...SHOULD BE PREPARED FOR VERY STRONG SOUTHWEST AND WEST WINDS.
Local storm report, Sep 21, 3:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND GST 21 N MOORELAND 36.74N 99.21W
09/21/2006 M60 MPH WOODWARD OK MESONET
OKLAHOMA MESONET.
&&
JLPLocal storm report, Sep 21, 3:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
306 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM NON-TSTM WND GST 21 N MOORELAND 36.74N 99.21W
09/21/2006 M59 MPH WOODWARD OK MESONET
OKLAHOMA MESONET.
&&
JLPLocal storm report, Sep 21, 3:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
320 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM NON-TSTM WND GST 2 S ALVA 36.77N 98.67W
09/21/2006 M59 MPH WOODS OK AWOS
KAVK AWOS 23042G51KT
0305 PM NON-TSTM WND GST 21 N MOORELAND 36.74N 99.21W
09/21/2006 M60 MPH WOODWARD OK MESONET
OK MESONET
0305 PM NON-TSTM WND GST 2 WSW WOODWARD 36.42N 99.42W
09/21/2006 M58 MPH WOODWARD OK MESONET
OK MESONET
&&
JLPLocal storm report, Sep 21, 3:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
323 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM NON-TSTM WND GST 21 N MOORELAND 36.74N 99.21W
09/21/2006 M58 MPH WOODWARD OK MESONET
OK MESONET
0310 PM NON-TSTM WND GST 2 WSW WOODWARD 36.42N 99.42W
09/21/2006 M58 MPH WOODWARD OK MESONET
OK MESONET
&&
JLPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:07 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 38 min |
| Sep 21, 4:59 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 24 more | 15 hr |
| Sep 21, 5:00 AM CDT | Red Flag Warning | OUN | Beckham, Caddo, Comanche, Cotton, Greer, Harmon and 4 more | 15 hr |
| Sep 21, 2:38 PM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 34 more | 14 hr |
Nearby
High Wind Warnings in Oklahoma, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.